Texas, 2004

Flood in Texas, November 17 to 18, 2004

November 17 to 18, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 17, 3:45 AM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Nov 17, 3:45 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 AM CST WED NOV 17 2004

.DISCUSSION...
NEG TILT UPR LOW OVR W TX LIFTING SLOWLY NEWD INTO NORTH TX THIS
MORNING.  BULK OF HEAVY RAINS NOW MOVING THRU THE ERN HALF OF
CWA WITH REDEVELOPMENT OF SCT SHRA/TSRA OVER THE WEST.  NO CHANGE TO
ONGOING FFA...HOWEVER THE WATCH MAY NEED TO BE EXTENDED OVER THE ERN
COUNTIES FOR THIS EVENING AS THE UPR TROF WILL BE SLOW TO MOV EAST
OF THE CWA.  ADDITIONAL SPOTTY RAINFALL AMOUNTS OF 1 INCH IN THE
WEST THIS MORNING AND MORE WIDESPREAD 1 TO 3 INCHES IN THE
CENTRAL/EAST WITH LOCALLY HEAVIER 3 TO 5 INCH TOTALS EAST.  SCT
LINGERING SHOWERS IN THE EAST OVERNIGHT UNTIL THE BASE OF THE
UPR TROF FINALLY SWINGS INTO SE TX.  A S/W RDG BRIEFLY BUILDS INTO
TX ON THU BEHIND THE TROF...WITH PARTIAL CLEARING.  THE RDG QUICKLY
FLATTENS FRIDAY AS THE NEXT S/W TROF PUSHES INTO NM/W TX AND A
LONG WAVE TROF BEGINS TO FORM OVER THE WESTERN CONUS.  THEREFORE WILL
SEE INCREASING CLOUDS FRIDAY WITH RETURN FLOW LIKELY RESULTING IN
WDLY SCT SHOWERS OR PATCHES OF -RA/DZ OVER A CLOUDY WEEKEND.  A
WEAKER CDFNT BRIEFLY BACKDOORS INTO THE NRN CWA LATE SUNDAY THEN
QUICKLY RETREATS WITH A DIRTY SWLY FLOW ALOFT KEEPING SOME MENTION
OF RAIN INTO EARLY NEXT WEEK.  POPS WILL BE ON THE INCREASE BY MID
WEEK AS ANOTHER VIGOROUS UPR LOW TRACKS EAST ACRS N TX TUE-WEDNESDAY
DRIVING A STG CDFNT THRU TX TUE/WED.  THE LATEST ECMWF IS MORE
PROGRESSIVE WITH THE NEXT LOW/CDFNT COMPARED TO THE GFS...AND
THEREFORE THE FORECAST FOR WEDNESDAY A BIT UNCERTAIN AT THIS TIME.
BUT IT APPEARS AT LEAST FOR NOW BOTH HE ECMWF AND GFS INDICATE
THAT THANKSGIVING WILL BE COLDER AND DRIER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  58  73  56 /  80  60  10   0
AUSTIN BERGSTROM INTL AIRPORT  74  59  75  57 /  80  60  10   0
DEL RIO INTL AIRPORT           74  58  76  54 /  50  30   0   0
SAN ANTONIO INTL AIRPORT       74  59  75  58 /  80  60   5   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING THROUGH THIS AFTERNOON 4PM ALL AREAS.

&&

01/03/JB
Hazardous weather outlook, Nov 17, 5:11 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CST WED NOV 17 2004

TXZ171>173-183>194-202>209-217>225-228-181200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
511 AM CST WED NOV 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 4 PM THIS
AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
ADDITIONAL LOCALLY HEAVY RAINS ARE POSSIBLE THIS MORNING...
DECREASING FROM THE WEST THIS AFTERNOON.  THE WATCH MAY NEED TO BE
EXTENDED IN THE FAR EASTERN COUNTIES INTO THIS EVENING IF THE HEAVY
RAINS ARE SLOW TO EXIT THE REGION.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 17, 4:01 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CST WED NOV 17 2004

TXZ171>173-183>194-202>209-217>225-228-171130-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
401 AM CST WED NOV 17 2004

...FLASH FLOOD WARNING IN EFFECT UNTIL 700 AM FOR EDWARDS...
   KERR...VAL VERDE...REAL...UVALDE...AND KINNEY COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 800 AM FOR BLANCO...COMAL...
   BANDERA...BEXAR...MEDINA...ATASCOSA...BURNET...WILLIAMSON AND
   GUADALUPE COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 900 AM FOR LLANO...GILLESPIE
   KENDALL...TRAVIS AND HAYS COUNTIES...

...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 530 AM
   FOR LEE...BASTROP...FAYETTE...CALDWELL...GONZALES...LAVACA...
   WILSON...DEWITT AND KARNES COUNTIES...

FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON.
Special weather statement, Nov 17, 6:14 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 AM CST WED NOV 17 2004

TXZ171>173-183>194-202>209-217>225-228-171300-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
614 AM CST WED NOV 17 2004

...FLASH FLOOD WARNING IN EFFECT UNTIL 700 AM FOR EDWARDS...
   KERR...VAL VERDE...REAL...UVALDE...AND KINNEY COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 800 AM FOR BLANCO...COMAL...
   BANDERA...BEXAR...MEDINA...ATASCOSA...BURNET...WILLIAMSON AND
   GUADALUPE COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 900 AM FOR LLANO...GILLESPIE
   KENDALL...TRAVIS AND HAYS COUNTIES...

...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 9 AM
   FOR LEE...BASTROP...FAYETTE...CALDWELL...GONZALES...LAVACA...
   WILSON...DEWITT AND KARNES COUNTIES...

FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON.
Special weather statement, Nov 17, 6:56 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 AM CST WED NOV 17 2004

TXZ171>173-183>194-202>209-217>225-228-171400-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
656 AM CST WED NOV 17 2004

...FLASH FLOOD WARNING IN EFFECT UNTIL 800 AM FOR BLANCO...
   COMAL...BANDERA...BEXAR...MEDINA...ATASCOSA...BURNET...
   WILLIAMSON AND GUADALUPE COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 900 AM FOR LLANO...GILLESPIE
   KENDALL...TRAVIS...HAYS AND WILSON COUNTIES...

...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 9 AM
   FOR LEE...BASTROP...FAYETTE...CALDWELL...GONZALES...LAVACA...
   WILSON...DEWITT AND KARNES COUNTIES...

FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Llano

When
November 17, 8:41 AM CST to November 18, 4:45 AM CST
Where
Llano forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

The Llano River at Llano crested at 22.07 ft at 1156CST on November 17, where flood stage is 10 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428032.